Alert archive / West Virginia / Wind Advisories in 2012
Wind Advisory 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Jan 1, 2012, 3:17 PM EST for Allegany County, Maryland; Grant County, Mineral County, Pendleton County, West Virginia; Highland County, Virginia. It took effect at Jan 1, 2012, 5:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 3:17 PM EST (20:17 UTC)
- In effect from
- Jan 1, 2012, 5:00 PM EST
- Expired
- Jan 2, 2012, 3:09 AM EST
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Highland County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS71 KLWX 012017 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 317 PM EST SUN JAN 1 2012 MDZ501-502-VAZ503-504-WVZ501>506-020415- /O.NEW.KLWX.WI.Y.0001.120101T2200Z-120102T1000Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 317 PM EST SUN JAN 1 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. * TIMING...THIS EVENING AND DURING THE OVERNIGHT HOURS MAINLY AT HIGHER ELEVATIONS ABOVE 1800 FEET. * WINDS...WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...POTENTIAL FOR SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
889 WWUS71 KLWX 020227 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 927 PM EST SUN JAN 1 2012 MDZ501-502-VAZ503-504-WVZ501>506-021000- /O.CON.KLWX.WI.Y.0001.000000T0000Z-120102T1000Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 927 PM EST SUN JAN 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * TIMING...TONIGHT AT HIGHER ELEVATIONS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...POTENTIAL FOR SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
976 WWUS71 KLWX 020809 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 309 AM EST MON JAN 2 2012 MDZ501-502-VAZ503-504-WVZ501>506-020915- /O.CAN.KLWX.WI.Y.0001.000000T0000Z-120102T1000Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 309 AM EST MON JAN 2 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO GUST TO AS HIGH AS 40 MPH...ESPECIALLY AT HIGHER ELEVATIONS...THROUGH THE MORNING...BUT STRONGER GUSTS ARE NOT ANTICIPATED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED $$ SBK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:09 PM EST, 8 minutes earlier.
Area forecast discussion, Jan 1, 3:09 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EST SUN JAN 1 2012
.SYNOPSIS...
A COLD FRONT PASSING THROUGH THE MID-ATLANTIC THIS AFTERNOON WILL
RACE OUT TO SEA BY THIS EVENING. STRONG NORTHWESTERLY WINDS WILL
FOLLOW THE FRONT FOR MONDAY AND TUESDAY...ALONG WITH THE COLDEST
TEMPERATURES OF THE SEASON SO FAR. A PROLONGED UPSLOPE SNOW EVENT IS
EXPECTED ALONG THE WESTERN FRONT THROUGH TUESDAY. HIGH PRESSURE
CROSSES THE REGION ON WEDNESDAY...WITH A WARMING TREND FOR THE
LATTER HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
A DEEP UPR LVL LOW OVER HUDSON BAY HAD AN INTENSIFYING SFC LOW
OVER THE UPR PENINSULA OF MI. A STRONG COLD FRONT EXTENDED FROM THE
LOW ACROSS THE ERN OH RIVER VALLEY. THIS FRONT WILL BRING MUCH
COLDER AIR AND GUSTY W TO NW WINDS TO THE REGION...AND A PERIOD OF
ENHANCED UPSLOPE SNOW IN THE WESTERN MOUNTAINS.
FOR NOW TEMPERATURES WELL ABOVE SEASONABLE NORMALS. LATEST RADAR
SHOWING SEVERAL LINES OF SHOWERS ASSOCIATED WITH SEVERAL
INSTABILITY FEATURES. ONE LINE WAS MOVING ACROSS CNTRL MD AND IS
WEAKENING...WHILE ANOTHER LINE WAS MOVING NE ACROSS THE WRN AND SW
PORTIONS OF THE CWA. ANOTHER NARROW LINE OF SHOWERS WAS FOUND
FURTHER WEST CROSSING WRN PA-NRN WV. THE MAIN COLD FRONTAL ZONE
WAS CROSSING ERN OHIO AROUND 19Z. WIND GUSTS ASSOCIATED WITH THE
FRONT WERE IN THE 30-40KT RANGE ACROSS THE OH VALLEY.
FOR TONIGHT...HAVE RAISED A WIND ADVISORY FOR THE WESTERN 5
COUNTIES. AFTER THE INITIAL SURGE OF HIGH WIND GUSTS...VERY STRONG
CAA BEHIND THE FRONT AND STEEPENING LAPSE RATES WILL ALLOW SFC
WIND GUSTS TO BE 40 TO 45 KT TONIGHT...ESPECIALLY IN HIGHER
ELEVATIONS ABOVE 1800 FEET. ELSEWHERE...FRONT WILL BE THE MAJOR
PLAYER...ALONG WITH ATTENDANT LINES OF SHOWERS. ALL PRECIP
ACTIVITY NOT IN THE WRN ZNS SHOULD BE OUT OF HERE BY 04Z. SKIES
SHOULD CLEAR EAST OF THE POTOMAC HIGHLANDS WITH STRONG SUBSIDENCE
BEHIND THE FRONT...BUT STRATOCU FROM STRONG CAA COULD STREAM
FURTHER EAST THAN WHAT ARE IN THE GRIDS.
FOR MON...A TRANSITION DAY FOR MUCH OF THE AREA. OUTSIDE OF THE
UPSLOPE MTN AREAS...EXPECT A DRY DAY WITH PERHAPS SOME FLURRIES TO
THE BLUE RIDGE. TEMPS EAST OF THE BLUE RIDGE WILL STRUGGLE TO GET
INTO THE L40S. TRICKY PART OF FORECAST WAS CLOUD COVER FORECAST...
NRN PORTIONS SHOULD SEE PLENTY OF STRATOCU DURING THE DAY...
ALTHOUGH THAT WAS NOT WELL REFLECTED IN THE MDL GUIDANCE.
RE THE WINTER STORM WARNING IN THE WRN ZNS...EXPECT TRANSITION
EARLY THIS EVENING TO ALL SNOW. EXPECT AN INITIAL SURGE IN SNOW
SHOWER ACTIVITY THIS EVENING INTO THE OVERNIGHT. HOWEVER WESTERLY
LOW LEVELS WINDS DO NOT TYPICALLY BRING THE BEST MOISTURE INTO THE
UPSLOPE AREAS...SO LATER TONIGHT THERE COULD BE SOMEWHAT OF A LULL
IN SNOW SHOWER ACTIVITY AT TIMES. HOWEVER...ON MON... CONTINUED
STRONG CAA WILL CONTINUE TO WRING OUT ANY MOISTURE. LATER IN THE
DAY ON MON...A SLIGHTLY MORE FAVORABLE TRAJECTORY OF AIR PARCELS
OVER THE GREAT LAKES SETS UP THAT SHOULD SUSTAIN SNOW SHOWER
ACTIVITY INTO MON NIGHT. MODEL SOUNDINGS SHOW A DEEPENING OF THE
INVERSION HEIGHT THROUGH THE DAY ON MON...AND WHEN COMBINED WITH
BETTER TRAJECTORIES FOR MOISTURE...THE UPSLOPE AREAS SHOULD SEE
SUSTAINED SNOW ACTIVITY.
WIND CHILLS LATE TONIGHT IN THE WESTERN ZNS FALL INTO THE SINGLE
POSITIVE DIGITS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THIS PERIOD FEATURES THE COLDEST TEMPERATURES SINCE AT LEAST
FEBRUARY 24TH 2011...PERHAPS BACK TO FEBRUARY 9TH AND 10TH. HIGHS ON
TUESDAY WILL BE AT/BELOW FREEZING FOR MOST OF THE AREA...EXCEPT
PERHAPS PIEDMONT COUNTIES AND RIGHT ALONG THE BAY/POTOMAC. ON THE
WEATHER MAP...THE UPPER TROUGH WILL BE SWINGING ACROSS DURING THIS
TIME...ALONG WITH STRONG NWLY WINDS PRODUCED BY A TIGHT PRESSURE
GRADIENT. THE UPSLOPE SNOW MACHINE WILL CONTINUE OPERATING IN FULL
FORCE THROUGH TUESDAY...WITH AN INCH OR TWO OF SNOW POSSIBLE ON THE
WESTERN FRONT IN EACH SIX HOUR PERIOD. WSW ALREADY IN EFFECT.
FURTHER EAST...THERE IS A SMALL SHOT OF SNOW IN THE HIGHLANDS...AND
FLURRIES ARE POSSIBLE OUT TO THE BLUE RIDGE. MODELS HAVE ALSO TRIED
TO SHOW A BIT OF PRECIP IN LOWER SRN MD TUESDAY...BUT WILL JUST
BRING SILENT POPS UP TO 10 PERCENT FOR NOW.
WITH THE COLD TEMPS AND GUSTY WINDS...WIND CHILLS WILL BE A CONCERN.
SUBZERO WIND CHILLS LOOK LIKELY WHERE SNOW OCCURS. EVEN IN THE I-95
CORRIDOR...IT WILL FEEL LIKE IT IS 20 DEGREES OR COLDER ALL DAY.
TUESDAY NIGHT AND WEDNESDAY...HIGH PRESSURE FINALLY STARTS TO BUILD
INTO THE AREA...CALMING THE WINDS AND TURNING OFF THE UPSLOPE SNOW.
CONDITIONS SHOULD BE TRANQUIL BUT COLD...WITH LOWS MAINLY IN THE
TEENS TUESDAY NIGHT AND HIGHS ON WEDNESDAY ONLY SLIGHTLY LESS COLD
THAN TUESDAY. THERE IS ONE WRINKLE IN THE FORECAST FOR WEDNESDAY. A
WEAK UPPER DISTURBANCE PUSHES ACROSS MAINLY TO OUR NORTH. CANNOT
RULE OUT A COUPLE SNOW FLURRIES ON THE WRN FRONT AND ALONG THE MASON
DIXON LINE...BUT THAT ONLY HAPPENS IF THE SYSTEM BRINGS A LITTLE
MOISTURE WITH IT AS THE AIRMASS IT IS MOVING INTO WILL BE EXTREMELY
DRY. WILL INCLUDE THE MENTION FOR NOW...BUT AGAIN THE AIRMASS DOES
NOT SUPPORT ANYTHING SUBSTANTIVE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A POSITIVELY TILTED TROUGH ACROSS THE SOUTHERN CONUS WILL MOVE
OFFSHORE MID-WEEK. BEHIND THE TROUGH...PREVAILING ZONAL FLOW PLUS A
SFC HIGH OVER THE GULF WILL FUNNEL MORE MODERATE TEMPS INTO THE
MID-ATLANTIC FOR THE END OF THE WORK WEEK. DAYTIME TEMPS WILL BE
ABOVE FREEZING FOR MOST OF THE AREA. MODELS ARE IN GOOD AGREEMENT ON
THE TIME OF A SHORTWAVE THAT WILL MOVE NORTH OF THE REGION OVER THE
WEEKEND. A STRONG SFC LOW OVER SOUTHERN CANADA WILL PUSH A COLD
FRONT THROUGH THE AREA SUNDAY. A PERIOD OF RAIN LATER IN THE WEEKEND
IS POSSIBLE WITH THE SYSTEM. AT THIS POINT...THE LIKELIHOOD OF
FROZEN PRECIP IS NOT GREAT WITH THE WARMER TEMPS AT THE LATTER HALF
OF THE WEEK AND GUIDANCE 850 TEMPS ABOVE FREEZING.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF VALID PERIOD. LIGHT
SHOWERS FROM A COLD FRONT MOVING ACROSS THE REGION WILL EXIT THE
AREA THIS EVENING. GUSTY WINDS WILL CONTINUE TO DEVELOP AS THE
GRADIENT BETWEEN A BUILDING HIGH A DEPARTING LOW INCREASES. A
MOISTURE STREAM FROM THE GREAT LAKES WILL KEEP SKIES MOSTLY CLOUDY
THROUGH TOMORROW WITH CIGS AROUND 5000 FT AND A BREEZY NW WIND.
NO CIG/VSBY IMPACTS TO THE TERMINALS TUESDAY OR WEDNESDAY.
HOWEVER...GUSTY NW WINDS ARE GOING TO BE AN ISSUE...10 TO 20 KTS
SUSTAINED LATE MONDAY NIGHT AND MOST OF TUESDAY...WITH GUSTS AS
HIGH AS 35 KTS. VFR CONDITIONS EXPECTED THU AND FRI.
&&
.MARINE...
SCA CONDITIONS ON THE WATERS THIS AFTERNOON AND EVENING. ALTHOUGH A
FEW AREAS ARE JUST BELOW SCA GUSTS...AM TRACKING AN PROGRESSION OF
A SURGE OF WINDS AHEAD OF THE COLD FRONT...MAINLY ASSOCIATED WITH
MIXING DOWN OF HIGHER MOMENTUM WINDS. THIS SURGE SHOULD BRING DOWN WIND
GUSTS OF 25 TO 35 KT FOR ABOUT A 1-2 HR PERIOD EARLY THIS EVENING.
SCA HAS BEEN EXTENDED THROUGH MONDAY NIGHT AS GUSTY W/NW WINDS
PERSIST. GUSTS WILL ACTUALLY APPROACH GALE FORCE LATE MONDAY NIGHT
AND ESPECIALLY TUESDAY ON PARTS OF THE WATERS...SO AT THE VERY LEAST
THE SCA WILL CONTINUE...AND A GALE WARNING MAY BE REQUIRED. WINDS
WILL GRADUALLY SUBSIDE TUESDAY NIGHT...BUT A SCA OR EVEN GALE MAY
STILL BE NEEDED FOR PART OF THAT PERIOD.
AN SCA MAY BE NEEDED SAT WITH AN APPROACHING COLD FRONT.
&&
.CLIMATE...
UNOFFICIALLY...BWI FINISHED 2011 WITH 56.52 INCHES OF RAIN...WHICH
IS THE SIXTH WETTEST YEAR ON RECORD /RECORDS DATE BACK TO 1870/.
THREE OF THE THIRTY WETTEST CALENDAR DAYS SINCE 1950 AT BWI OCCURRED
IN 2011.
AS THE HEAVIEST RAIN FROM AUGUST AND SEPTEMBER MISSED DCA AND IAD...
IT IS NO SURPRISE THAT THOSE SITES ARE NOT NEARLY AS IMPRESSIVE IN
THE RAINFALL RECORD. IN FACT...AT BOTH WASHINGTON-AREA LOCATIONS...
2009 WAS WETTER THAN THIS YEAR. MORE YEAR-END DETAILS WILL BE
FORTHCOMING AS THEY ARE ANALYZED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR MDZ501-502.
WINTER STORM WARNING FROM 1 AM MONDAY TO 5 PM EST TUESDAY FOR
MDZ501.
VA...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR VAZ503-504.
WINTER STORM WARNING FROM 1 AM MONDAY TO 5 PM EST TUESDAY FOR
VAZ503.
WV...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR WVZ501>506.
WINTER STORM WARNING FROM 1 AM MONDAY TO 5 PM EST TUESDAY FOR
WVZ501-503-505.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ530>543.
&&
SYNOPSIS...JCE
NEAR TERM...SMZ
SHORT TERM...JCE
LONG TERM...CJL
AVIATION...JCE/CJL/SMZ
MARINE...JCE/CJL/SMZ
CLIMATE...JCEHazardous weather outlook, Jan 1, 1:57 PM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 157 PM EST SUN JAN 1 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 157 PM EST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. A STRONG COLD FRONT WILL CROSS THE WATERS LATE THIS AFTERNOON. WIND GUSTS ASSOCIATED WITH THE FRONT MAY WARRANT SPECIAL MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY INTO MONDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED TUESDAY THROUGH WEDNESDAY FOR THE WATERS. A GALE WARNING MAY BE NEEDED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 157 PM EST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT ACCUMULATING SNOW IS EXPECTED TO BEGIN LATE TONIGHT ALONG WEST- FACING SLOPES OF THE ALLEGHENY FRONT...WHERE A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IS IN EFFECT. REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR DETAILS. GUSTY NORTHWESTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TONIGHT AT HIGHER ELEVATIONS IN THE WAKE OF A COLD FRONT. WIND ADVISORIES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IS IN EFFECT THROUGH TUESDAY FOR WEST-FACING SLOPES OF THE ALLEGHENY FRONT. A WIND ADVISORY MAY BE NEEDED ON MONDAY FOR HIGHER ELEVATIONS ABOVE 2000 FEET. WIND CHILLS OF 5 TO 10 BELOW ZERO ARE EXPECTED MONDAY AND TUESDAY NIGHT AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SMZ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:05 AM EST | Winter Storm Warning | LWX | Allegany | 61 hr |
Nearby
Wind Advisories in West Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in Virginia, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.